Sylvie Corteel ; Guy Louchard ; Robin Pemantle - Common intervals in permutations

dmtcs:362 - Discrete Mathematics & Theoretical Computer Science, January 1, 2006, Vol. 8 - https://doi.org/10.46298/dmtcs.362
Common intervals in permutations

Authors: Sylvie Corteel 1; Guy Louchard 2; Robin Pemantle 3

  • 1 Parallélisme, Réseaux, Systèmes, Modélisation
  • 2 Département d'Informatique [Bruxelles]
  • 3 Department of Mathematics [Philadelphia]

An interval of a permutation is a consecutive substring consisting of consecutive symbols. For example, 4536 is an interval in the permutation 71453682. These arise in genetic applications. For the applications, it makes sense to generalize so as to allow gaps of bounded size δ -1, both in the locations and the symbols. For example, 4527 has gaps bounded by 1 (since 3 and 6 are missing) and is therefore a δ -interval of 389415627 for δ =2. After analyzing the distribution of the number of intervals of a uniform random permutation, we study the number of 2-intervals. This is exponentially large, but tightly clustered around its mean. Perhaps surprisingly, the quenched and annealed means are the same. Our analysis is via a multivariate generating function enumerating pairs of potential 2-intervals by size and intersection size.\par


Volume: Vol. 8
Published on: January 1, 2006
Imported on: March 26, 2015
Keywords: permutations,intervals,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

Linked publications - datasets - softwares

Source : ScholeXplorer IsRelatedTo ARXIV 1806.10362
  • 1806.10362
Intervals of permutations and the principal M\"{o}bius function

1 Document citing this article

Consultation statistics

This page has been seen 197 times.
This article's PDF has been downloaded 322 times.